Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Coming off the Depo Shot

I have been on the Depo birthcontrol shot for over 5 years. Now my hubby and I are talking about trying for another baby. I am due to get my shot dec 22nd, and I am not going but I am worried about how long it will take to become preganant I know they say it could take up to 18 mnths, I am hoping with in this next year to become pregnant. I am also worried about having a period again, since I havent had one since i had my son 5 1/2 years ago. What will it be like? Heavy? not regular? any advice?

Answer Question
 
Anonymous

Asked by Anonymous at 9:23 AM on Dec. 5, 2009 in Trying to Conceive

Answers (4)
  • I went off depo way before I thought bout kids, was having lots of cysts which is a side effect from depo, my periods started up about month 3 & the 1st couple were really heavy. After that they evened out & my cycle went regular pretty quick. Stock up on heavy pads/tampons for the 1st couple of times, if you had bad cramps before depo you may want to talk to your dr bout rx pain pills, my first couple of periods were pretty crampy.
    Nyx7

    Answer by Nyx7 at 10:02 AM on Dec. 5, 2009

  • it's different for every woman. some bleed like there's no tomorrow, some don't bleed at all. when I got off the shot, my period took about 6 mo to regulate itself to the point where I was successfully ovulating again. of course I only received one shot. I was on a different form of progesterone-only BC-micronor (sp), for about 5 years. there are many factors, most importantly the duration you've been on the shot, that will determine when you'll start ovulation again.

    I've heard others suggest the book "Taking Charge of Your Fertility" by Toni Weschler to better track when your ovulation returns back to normal. best of luck to you!
    Anonymous

    Answer by Anonymous at 10:02 AM on Dec. 5, 2009

  • I was suppose to get my depo shot at the end of Aug 2008. I didn't for the same reason you aren't. I didn't get a period until March 2009 and it wasn't bad at all. In April 2009 I spotted and I'm now 32 wks pregnant. (We tried hard after that first period! lol)
    Anonymous

    Answer by Anonymous at 10:41 AM on Dec. 5, 2009

  • I stopped takin' depo in June for the same reason (all though my husband and i are were apart for several months after that) and I just had a 4 week period last month, and i can't tell when my next periods are going to be because they're so eratic (which has always been a problem for me) I've heard a lot of bad stories about coming off of depo. Your breasts might grow and become very sore (mine grew a cup size and hurt like hell) you may get headaches also. I agree with NYX7... stock up on heavy pads and heavy tampons just in case... During my 4 week period I went through 3 boxes of superplus tampons.
    molly_beth13

    Answer by molly_beth13 at 11:34 AM on Dec. 5, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.